How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask tazechip Your Own Question
tazechip
tazechip, Board Certified Physician
Category: Endocrinology
Satisfied Customers: 32800
Experience:  Board certified in general practice with years of experience treating diabetics with multiple other medical conditions
18722459
Type Your Endocrinology Question Here...
tazechip is online now

My whole family female side has low thyroid, hypothyroidism

Customer Question

my whole family female side has low thyroid, hypothyroidism . my 25 year old is travelling abroad in a hot country and for last two weeks has had hot flushes day and night. feeling 'weird', described bit like brain fog and bit 'out of body'. she only just told me she stopped taking her thyroid meds about 4 months ago.
i did some research on internet, obviously not right for 25 year old to have hot flushes and I was v concerned about not taking thyroid meds. told her to restar them, shes only taken 2 days meds but already the hot flushes have gone although still feels weird.
do you think that this is certainly arising from the lack of thyroid meds?
Submitted: 1 year ago.
Category: Endocrinology
Expert:  Shantal-Mod replied 1 year ago.
Hello,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Customer: replied 1 year ago.
cannot read the reply sorry its all fuzzy?
Customer: replied 1 year ago.
i have just managed to read it yes i would very much like a reply thanks
Expert:  tazechip replied 1 year ago.
Hi and very sorry for the delayThis is definitely from her not taking her medications for those four months and she was correct in restarting themIt will probably take at least two weeks for her TSH level to fall to normal and all her symptoms to abate but at that point she should have her TSH level checked to make sure she's on the right pathLet me know if you need to discuss this further please
Customer: replied 1 year ago.
Thank you for your reply I don't need any further advice , she has enough meds to carry on with and will give her your advice.
Expert:  tazechip replied 1 year ago.
My pleasure but let me know how she does and please remember to rate my service to you
tazechip, Board Certified Physician
Category: Endocrinology
Satisfied Customers: 32800
Experience: Board certified in general practice with years of experience treating diabetics with multiple other medical conditions
tazechip and other Endocrinology Specialists are ready to help you
Customer: replied 1 year ago.
on second thoughts, can you tell me more about why you think Alison's lack of thyroid meds has resulted in her developing hot flushes? I have tried to research it , not sure if she has some sort of autoimmune thyroid problem and that is affecting her ovaries too? in UK both my daughters have struggled to get thyroid meds through the NHS as their blood test results are not in the set range, but private specialists have recognised the clinical signs and prescribed meds. there are about 9 females in my extended family who have low thyroid.
Expert:  tazechip replied 1 year ago.
The hot flushes themselves could be from a different hormone problem as perhaps from polycystic ovarian disease or a flux in her estrogen and progesterone
Customer: replied 1 year ago.
do you think it strange that her hot flushes should stop when she started recommencing her thryoid meds?
Expert:  tazechip replied 1 year ago.
I think that part was just coincidental and not related to her restarting her meds
Customer: replied 1 year ago.
i did some research on internet, obviously not right for 25 year old to have hot flushes and I was v concerned about not "taking thyroid meds. told her to restar them, shes only taken 2 days meds but already the hot flushes have gone although still feels weird. do you think that this is certainly arising from the lack of thyroid meds?"this was my original question and I thought your first reply confirmed that it was the restarting of the thyroid meds that had alleviated the hot flushes, now you're saying should could have ovarian problems. which is worrying and contradictory. I wanted to have the advice of an endocrinologist as this is the area of medicine in question. Are you an endocrinologist?
Expert:  tazechip replied 1 year ago.
I'm a family practitioner but I manage a good many patients with thyroid problems. I came to you because no endocrinologists had taken up your question. What I was saying was the brain fog is typical of low thyroid. Even if by chance the hot flashes were from low thyroid restarting the meds for just two days would not be long enough to have relieved them
Customer: replied 1 year ago.
well i am not very satisfied as i paid for the advice of an endocrinologist can you refer me back to the moderator please?
Expert:  tazechip replied 1 year ago.
Certainly
Customer: replied 1 year ago.
Dear moderator I am unhappy that my question was not answered by an endocrinologist, and was given conflicting answers.i certainly do not feel that i should pay the original fee or the top up fee. If you could not find an 'endo' you should have told me a general physician was the only one you could find, not try to make out that Dr Chip is an Endo he is not!!
Expert:  tazechip replied 1 year ago.
I have notified the moderator and she will get back to you--no need to post anything more on this page